MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404291
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported issue that the device did not work as expected due to a micro puncture in the cylinder, could not be established as the product is not available for analysis.Device technical analysis: the device was not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation of a micro puncture in the cylinder could not be confirmed.Investigation conclusion: based on this investigation a clear probable cause for the event cannot be established; therefore, the conclusion code of cause not established has been chosen.
 
Event or Problem Description
It was reported that the patient had the inflatable penile prosthesis removed due to a micro puncture in the cylinder.A new inflatable penile prosthesis consisting of cylinders, pump, and reservoir was implanted.Following the replacement surgery, the event resolved.
 
Additional Manufacturer Narrative
Investigation summary.With all the available information, boston scientific concludes, based on analysis results, the cause that contributed to the reported event of a micro puncture was unable to be confirmed.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications.A risk review confirmed that the event is accounted for in the risk documentation.Device technical analysis: upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The ams700 cylinders were visually inspected, leak tested and microscopically examined.Cylinder 1 had a large hole with broken fabric threads in the proximal cylinder body that was the result of a sharp instrument damage which probably occurred during the explant; a leak was present.Cylinder 2 had a leak in the cylinder body that was a result of sharp instrument damage; a hole was present that was consistent with explant damage.Both cylinders were not pressure tested due to the leaks identified.The ams700 momentary squeeze (ms) pump was leak tested, visually inspected and functionally tested; no visual damages were found upon inspection.The pump passed all tests performed.Product analysis was unable to identify device malfunction with the returned pump.Labeling review: a review of the device instructions for use (ifu) was completed and did not review any evidence of device off-label use or failure to follow instructions.Investigation conclusion: based on this investigation a clear probable cause for the event was not established; therefore, the investigation conclusion code cause not established was chosen because the cylinders were identified have sharp instrument damage that was consistent to explant damage.The most probable cause for the micro puncture could not be confirmed.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11946762
Report Number2124215-2021-15796
Device Sequence Number19103985
Product Code FHW
UDI-Device Identifier00878953003931
UDI-Public00878953003931
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/20/2018
Device Model Number72404291
Device Catalogue Number72404291
Device Lot Number816333001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP,MODEL # 72404310,LOT # 908921003.; PUMP,MODEL # 72404310,LOT # 908921003.; PUMPMODEL # 72404310LOT # 908921003
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR